| Model Number |
400SMTSFT0820 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/05/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coil) and a non-penumbra microcatheter.During the procedure, while advancing the smart coil into the aneurysm, the smart coil unintentionally detached with the tail end of the smart coil protruding out from the aneurysm.It was reported that the smart coil was left in place as the protruding strand of the smart coil was not flow limiting.The procedure was completed using other coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 02/10/2021: 1.Section a.Box 1.Patient identifier.2.Section a.Box 2.Age at time of event/age unit/date of birth.3.Section a.Box 3.Sex.Please note that the penumbra smart coil was implanted in the patient and the pusher assembly associated with this complaint was expected to be returned; however, it was not returned.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.